Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What is the relation between HPV and skin rashes ?

I have had abnormal squamous cells 4 times now in my life (I m 32). Each time I have had to have a colposcopy and once I had to have a LEEP procedure. I have noticed a pattern. The first time I had an abnormal pap , I also had what doctors diagnosed as pityriasis rosea--herald patch and sores all over my torso, chest and thighs. The 3 episodes of abnormal paps after that, I also had a herald patch on my back, stomach, or thighs, but only 1--no other rash/ patches on my body like the 1st time. What is the correlation between abnormal paps/ HPV and these skin rashes? What can I do about it to prevent outbreaks and abnormal paps in the future?
Asked On : Wed, 25 Apr 2012
Answers:  1 Views:  614
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
OBGYN 's  Response

The abnormal pap smears are related to prior exposure to a virus called HPV. This is because you are human being who has EVER been sexually active - the risk of exposure in your lifetime is probably about 80% - but you probably know all of this.

You might never completely clear the virus, even though pap smears can be normal for some period of time. In fact, some women have "reactivation" of the virus at a later point in life, and this often leads to confusion.

In your case, there might some correlation with periods of time when your immune system is compromised. I would address this with your doctor in terms of exploring whether the skin findings might be related to a systemic autoimmune disease. The types of specialists that are experts at these diagnosis' include Internal Medicine doctors and Rheumatologists.

I hope this helps!!
Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor